CSN Login
Members Online: 9

HT

Samsungtech1
Posts: 350
Joined: Jan 2011

I started HT two months ago. The first,two shots, were hurtful but I got through it. On the third of May I got my second shot. Did not go well. A wek later had an ultrasound that showed a cavity with fluid in it. I have not felt this bad since I started with rp in 2010-06. I am throwing up, worn out, and have pain from this shot. It is still swollen, and hurts. I can not see the reason to keep this up. Suffering like this is not a cure. It is a killer. I have decided to quit HT. Nothing is worth this feeling. Guess I will find out how diet and exercise work.

VascodaGama's picture
VascodaGama
Posts: 1516
Joined: Nov 2010

Mike (Samsung)

I do not blame you for the decision. You are not the only one reporting on “accidents” with HT administration and giving up. I also experienced a sour situation with a novice nurse that did not know how to administer an agonist shot.
It all started when she tried to mix the two contents (polymeric substance plus leuprolide acetate). She simply did not know how to do it and I refused to continue and requested for someone else to help in reading the instructions. This is not a common injection. I certainly would have fallen in the problem you are confronted with.

The maker is strict and got particulars on Mixing Instructions and administration with regards to safety. Here is a link to their site;
http://products.sanofi.us/eligard/eligard_75.html
My pall doctor told me that those types of injections are seldom done, they are thicker and must be inserted at a particular angle to avoid injecting it in a BV.

I would recommend you to verify for the nurse's experience in similar treatments, choose a different care team, before giving up.
In any case, if you are so uncomfortable with the LHRH agonist shot, you can get castration by surgically removing the testes (sorry for my comment). You also could try to substitute the agonist with a daily antiandrogen pill plus a 5-ARI. These drugs do the job in a different way but not as efficiently.

After all, hormonal treatment resumes to the principle that cancer feeds on androgens (testosterone and derivates) and one should avoid it. LHRH agonist will try to close down the factory producing testosterone at the testes (chemical castration) and the antiandrogens will try to “close down” the mouth of cells (androgen receptors). The two drugs together will eliminate the feeding to a certain high extent (95%). 5=ARI (5-alpha reductase inhibitors) will avoid the transformation of the low levels of testosterone into a powerful form of T (ten folds) named dihydrotestosterone (DHT), produced at the adrenal glands.

In this link you can read about the experience of guys on Firmagon (antagonist) that take the drug on On/Off periods to avoid the pain.
http://csn.cancer.org/node/170142

I hope you find a way that fits your wishes.
Bests.

VGama

Samsungtech1
Posts: 350
Joined: Jan 2011

I hoped you would have some info for me. Thank you. Funny day. Told doc I quit the shots until the swelling goes away, at least. He said it might take 4 months to go down. Then told me he is really good at the shots. He takes 5-10 minutes for an injection. I asked him why he had not told his way to the nurses.
Next he told me that my PSA is now 0.000. If it worked I would be happy, but instead we are doing a bone scan, and complete CT scans, with barium and chest.

Thanks again Vasco. I will look into it. Probably wait until mid June whe I get my test results. I am shutting down my involvement in my business. July is my last month. I gave it to my employees. Then I hope I can devote more time to exercise and improve my cooking skills.

Mike

laserlight's picture
laserlight
Posts: 165
Joined: May 2012

Over the past year I had to modify my diet, my wife has been a great source of info on this. The main focus is to try and go toward the vegetarian route. I stopped with foods that have refined sugar, and transfats. The western diet is for the most part not good for you. My diet for the most part is vegeterain, I do eat chicken and fish. It takes time to get use to. I had a heavy intake of red meat, that has stopped. Now I cook with a lot of spice and garlic. I eat foods that are very high in antioxident's. There are many books on line that can guide you thru this. If you want to start, the most destructive foods are soda and red meat. It took me about 2 weeks to withdraw from these. I have for the most part been feeling good with this diet and have had energy. I have been following this diet over the past 16 months. I wish you the best of luck in this. Keep us posted on the diet. Now I fully understand that diet alone will not cure cancer, but it helps. I have been following a medical aproach along with the diet. Junk foods are not good. It has been hard but I feel good for the most part. Again glad to hear.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network